Hail, Cumberland
- When
- June 9, 10:40 AM EST
- Where
- Cumberland County, New Cumberland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.233, -76.883
Thunderstorms produced penny size /0.75 inch/ hail in New Cumberland.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 9, 10:04 AM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1104 AM EDT FRI JUN 9 2006 .SHORT TERM /REST OF TODAY/... A NORTHWEST TO SOUTHEAST LINE OF SHOWERS AND A FEW THUNDERSTORMS HAVE AFFECTED PORTIONS OF TIOGA...LYCOMING... AND SULLIVAN COUNTY. FOCUSED A HIGHER CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN THIS REGION THIS AFTERNOON. ANOTHER SHOWER DEVELOPED OVER EASTERN CENTRE COUNTY AROUND 1045 AM...IT IS MOVING TO THE SOUTHEAST TOO. SREF AND GUIDANCE FOCUS HIGHEST POPS TO THE NORTHEAST AND UPDATED ZONES TO REFLECT HIGHER CHANCE SHOWERS FROM WILLIAMSPORT NORTH AND EAST. A WEAK FRONTAL SYSTEM WILL CONTINUE TO MOVE INTO OUR REGION...IT COULD TRIGGER ISOLATED SHOWERS OVER MOST OF THE REGION SO KEPT POPS IN MOST LOCALS IN SLIGHT CATEGORY. SOME MODELS SHOW MODEST CAPE THIS AFTERNOON IMPLYING THAT A FEW OF THE STORMS COULD BECOME STRONG. IT APPEARS TO BE TRIGGERING SOME WEAK ECHOES IN OUR NW AREAS THIS AM. THIS TREND SHOULD CONTINUE AS IT MOVES SOUTHEASTWARD. HIGHEST POPS IN NORTH AND NORTHEAST. LEFT ALL PERIODS AFTER FIRST PERIOD AS IS. && .PREV DISCUSSION... /ISSUED 333 AM EDT FRI JUN 9 2006/ SHORT TERM /TODAY THROUGH SUNDAY/... WATER VAP LOOP SHOWING POTENT S/WV BARRELLING SOUTHWRD TOWARD GRT LKS THIS AM. ASSOCIATED COLD FRONT WILL PUSH INTO CENTRAL PA LATER TODAY...ACCOMPANIED BY SCT CONVECTION. LATEST MODEL DATA INDICATING FAIRLY WK SHEAR ALONG AND AHEAD OF FRONT...SO SVR THREAT APPEARS LOW. WILL PLACE HIGHEST POPS OVR NE MTNS...WHERE LEFT FRNT QUAD OF JET STREAK WILL COINCIDE WITH AFTN FROPA. S/WV ENERGY WILL SPAWN ANOTHER COASTAL LOW OFF NEW ENG ON SATURDAY...RESULTING IN BREEZY AND COOL CONDITIONS ACROSS PA THIS WEEKEND. 850 TEMPS WELL BLW NORMAL FOR JUNE...LIKELY HOLDING TEMPS IN THE 60S SAT PM OVR MOST OF THE FA. WEAK WV OF LO PRES WILL LIKELY PASS WELL SOUTH OF PA SAT NITE/EARLY SUNDAY. HOWEVER...ENOUGH SREF MEMBERS PRODUCE MEASURABLE RAIN AS FAR NORTH AS MASON/DIXON TO INSERT CHC POPS ACROSS SOUTHERN TIER. ALSO AN OUTSIDE CHC OF SCT FROST OVR NW MTNS SUN AM...AS SFC RIDGE/DRY AIRMASS SETTLES OVR REGION. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MILDER CONDITIONS EXPECTED EARLY NEXT WEEK AS UPPER LO LIFT OUT OF NEW ENG. HOWEVER...LATEST MED RANGE MODEL DATA SUGGESTS MEAN TROUGH REMAINS IN PLACE OVR THE EASTERN CONUS THRU LATE NEXT WEEK AS ADDITIONAL S/WV ENERGY SPILLS SWRD ON EASTERN SIDE OF PERSISTENT PACIFIC RIDGE. THESE SYSTEMS COULD BRING SCT SHWRS/TSTMS WED/THU IN WHAT OTHERWISE APPEARS A DRY PATTERN FOR NEXT WEEK. AVIATION... TROUGH PERSISTING OVER CENTRAL PA BUT MAINLY VFR CONDITIONS CONTINUE TO PREVAIL. JUST SOME BRIEF MVFR CONDITIONS POSSIBLE THROUGH THE NEXT 24 HOURS - INITIALLY AS SOME MORNING FOG - THEN SOME LOWER CIGS POSSIBLY AFFECTING THE EASTERN COUNTIES IN SCATTERED SHOWERS THROUGH THE TIME PERIOD. SURFACE WINDS WILL BE GENERALLY FROM THE NW TO N AT 5 TO 10 KTS EARLY TODAY AND AGAIN TONIGHT...BUT THEY WILL INCREASE TO 10 TO 15 KTS WITH GUSTS TO 20 KTS DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GRUMM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 433 AM EDT FRI JUN 9 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-100845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 433 AM EDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The State College radar (KCCX), 122 km away, was scanning. The volume nearest the first event began at 15:40 UTC.
1 hail. Local standard time, as filed.
Thunderstorms produced penny size /0.75 inch/ hail in New Cumberland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518974.